Psycho-Babble Medication Thread 1070857

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

SSRI/SNRI sedation?

Posted by renski on September 6, 2014, at 12:14:49

Hi all,

I've been taking Paxil CR 25mg for about 3 weeks, I was on 12.5mg prior to that for a month. I started at 5mg and went up slowly over a 3 month period.

Once I hit 25mg, I started to notice a real sedation at about the 2 week mark. I was taking it before bed and woke up feeling like I wanted to sleep all day. I'm also taking Wellbutrin 100mg during the day, but that just seemed to make me feel worse with the sedation from Paxil. My psych tells me I need to wait it out and the sedation will go away, I don't believe this because I've been through this exact experience on Lexapro and Pristiq, where after waiting a couple of weeks of the sedation it did not get any better. I didn't have the sedation in the beginning of the medication either. It generally makes me feel really ordinary and I'd rather not be taking any medication if this is it.

I'm now down to 5mg of Paxil, to see whether I can tolerate that. I have tolerated 2.5mg of Lexapro in the past, but even 5mg caused me a little sedation. The lower doses do make some effect, at least when I tried to stop Lexapro 2.5mg it was very hard and I went through a week long withdrawal.

I'm at a loss what to do with these medications, the psych I'm seeing is not helping me, especially when I've told them that I can't handle the sedation and it's making me feel worse. I'm suffering from anxiety & depression, the SSRI makes my anxiety worse at even half the 'normal' dose.

Thanks

 

Re: SSRI/SNRI sedation?

Posted by renski on September 6, 2014, at 12:40:39

In reply to SSRI/SNRI sedation?, posted by renski on September 6, 2014, at 12:14:49

Also - I'm told the sedation should be countered by the Wellbutrin, but I don't see how that will happen.

 

Re: SSRI/SNRI sedation?

Posted by linkadge on September 6, 2014, at 14:25:09

In reply to Re: SSRI/SNRI sedation?, posted by renski on September 6, 2014, at 12:40:39

Do the lower doses just not work?

Linkadge

 

Re: SSRI/SNRI sedation? renski

Posted by Phillipa on September 6, 2014, at 19:58:11

In reply to Re: SSRI/SNRI sedation?, posted by renski on September 6, 2014, at 12:40:39

So they say but we are all different. I understand the anxiety on the low doses also same with me. I take a benzo they to me work better than any ad's. Phillipa

 

Re: SSRI/SNRI sedation?

Posted by rjlockhart37 on September 7, 2014, at 0:22:02

In reply to SSRI/SNRI sedation?, posted by renski on September 6, 2014, at 12:14:49

paxil is NOTORIOUS for sedation and low energy, it's given for usally depression with anxiety and panic attacks....

well....the thing you could do, first of course coffee, and second asking your doctor about mild dose of wakefulness agent, lexepro and paxil are sedating, well lexepro is newer, paxil was released in 1990....it's been used for a while now....

wellbutrin causes anxiety....it's good for low energy but it is also well known for irrtibity and anxiety with some people including me....i was on 300mg and it worked for a while but i noticed i couldnt take naps during the day, i couldnt fall asleep on wellbutrin during the day, even though i felt tired....i couldnt sleep, and thats what caused the irrtibility and mood swings....

ask seriously about pritiq or prozac....they both aree activating, prozac gives energy through serotonin activation, while the paxil does something with serotonin diffrently....sedation......

of course there's provigil....but it's expensive, vary expensive

r

 

Re: SSRI/SNRI sedation?

Posted by rjlockhart37 on September 7, 2014, at 0:26:19

In reply to SSRI/SNRI sedation?, posted by renski on September 6, 2014, at 12:14:49

effexor.....thats a good med for low energy....

but caffeine, im being serious, until you can get the meds worked out may work.....small amounts, thats what i had to do with zyprexa.....before i was on nuvigil.....

low to moderate amounts.....

 

Re: SSRI/SNRI sedation?

Posted by renski on September 7, 2014, at 10:22:30

In reply to Re: SSRI/SNRI sedation?, posted by rjlockhart37 on September 7, 2014, at 0:22:02

> paxil is NOTORIOUS for sedation and low energy, it's given for usally depression with anxiety and panic attacks....
>
> well....the thing you could do, first of course coffee, and second asking your doctor about mild dose of wakefulness agent, lexepro and paxil are sedating, well lexepro is newer, paxil was released in 1990....it's been used for a while now....
>
> wellbutrin causes anxiety....it's good for low energy but it is also well known for irrtibity and anxiety with some people including me....i was on 300mg and it worked for a while but i noticed i couldnt take naps during the day, i couldnt fall asleep on wellbutrin during the day, even though i felt tired....i couldnt sleep, and thats what caused the irrtibility and mood swings....
>
> ask seriously about pritiq or prozac....they both aree activating, prozac gives energy through serotonin activation, while the paxil does something with serotonin diffrently....sedation......
>
> of course there's provigil....but it's expensive, vary expensive
>
> r

tried Pristiq.. unfortunately same issue with sedation. What happened with Pristiq:

Started medication -> 50mg -> went up to 100mg -> week 8 -> started to feel really good -> week 9 -> everything went down hill -> sedation kicked in

 

Re: SSRI/SNRI sedation?

Posted by renski on September 9, 2014, at 17:23:03

In reply to Re: SSRI/SNRI sedation?, posted by linkadge on September 6, 2014, at 14:25:09

Each time I've reduced the dosage of Paxil, I find the sedation goes away for about 3-4 days but then it returns. I was assuming that the new dosage was building up in my system again, and that is why the side effects return. But now I'm wondering if it's because the previous dosage is still in my system, so the reduced dosage is just adding to that for the first few weeks. In other words, I need to wait a few weeks for the dosage to be completely reduced in my system?

 

Re: SSRI/SNRI sedation?

Posted by renski on September 14, 2014, at 12:59:57

In reply to Re: SSRI/SNRI sedation?, posted by renski on September 9, 2014, at 17:23:03

sedation went away at 5mg, may have gone away on 10mg if I'd given it more time. The previous dosage had some delayed lingering effects, the 3-4 days after reducing dosage did not have sedation, it was the following 2-3 days after that which the sedation came back, but then went away. So I guess the 5mg takes a few days to build up, and then it adds to the previous dosage which results in the sedation coming back on, but not has strong.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.